SharonrunsApril 15, 2020 at 8:59 amPost count: 1
The first week of March 2020, I went for a routine physical for my 35th birthday. The lab work showed my thyroid levels were out of range. I went for a 2nd round of labs, which were out of range also, and was then sent for the RAI uptake scan, & then was diagnosed with Graves Disease and prescribed Methimazole. After 2 weeks on 10mg, I have itching and painful hives every night.
Here’s some back story and my question:
I was outside the US for over a year (2018 – 2019) doing volunteer work in multiple countries. Before I left, my routine physical showed all numbers in range. I did well for the whole year traveling, and had no symptoms, it was the best year of my life. I came back to the US October 2019 and began working again. Since October 2019 thru March 2020, I did struggle with a bit of fatigue, but it could be explained with recovering from the travel. The doctor said my thyroid levels probably started becoming hyperactive so gradually that I didn’t notice anything.
Question: I’m curious if you know of or have heard of anyone who has a Graves disease diagnosis without having any symptoms? Now that I’m having trouble on the meds, I’ve been doing some research and came across this site. I’ve never had any health problems, and have never had to take meds, so this is all new to me. I would love to get other people’s stories as I figure this out with my doctor.KimberlyOnline FacilitatorApril 15, 2020 at 10:24 amPost count: 4286
Hello and welcome – For some patients, symptoms *do* come on gradually, and after getting a diagnosis, they start putting together the puzzle pieces and realizing that symptoms that they’d written off to other causes (like stress) might have been Graves’ all along. (Issues like insomnia, rapid heart rate, tremors, irritability, etc.). If you are having issues with the meds, definitely report this to your doctor for further guidance.natasha7January 13, 2021 at 1:04 pmPost count: 1
I also have no symptoms (besides my thyroid being a little enlarged). I actually feel really good, which seems so odd based on everything I’ve read about GD.
I just started the methimazole. I was on the PTU and had bad itching at about 2 weeks as well. But luckily, the itching decreased in only a couple days. Since, this post was from earlier this year, I hope you’re seeing some relief from your side effects as well. I’m still hanging in there to see if the methimazole makes me itchy at the two week mark.
It seems weird getting side effects from a medication that is used to treat my GD when I never had any symptoms from the disease itself.KimberlyOnline FacilitatorJanuary 15, 2021 at 3:26 pmPost count: 4286
Hello and welcome – that’s great news if your doc caught your Graves’ before you became symptomatic! Hopefully, you will have good luck with the medication switch.
- You must be logged in to reply to this topic.